Manitoba RCMP Issue Warning over “Green Beans” – Pills Tainted with Fentanyl

961
Green beans
Green beans - Image - Manitoba RCMP

A number of overdoses from Fentanyl tainted pills has the RCMP in Manitoba issuing a warning to the public.

Oxford House RCMP and Shamattawa RCMP are advising of dangerous illicit drug in circulation.

a 36-year-old Bunibonibee Cree Nation man died on Thursday after being found unconscious.

Chief Richard Hart of Bunibonibee Cree Nation says that he believes the death is linked to “green beans”, a pale green tablet laced with fentanyl.

Chief Hart says that over the past week, 12 people were taken to the nursing station in the community suffering from symptoms of fentanyl overdose. Reportedly there were also several victims who were medevaced out of the community.

Oxford House RCMP and Shamattawa RCMP are advising the communities of Bunibonibee Cree Nation and Kisematawa First Nation of a potentially dangerous illicit drug circulating in their area.

The concerning illicit drug is being distributed in pill form and may potentially contain fentanyl. The pills have a greenish tinge and resemble an oxycodone tablet. They are locally known as “green beans”.

Officers believe this pill is related to a number of overdoses and one death over the last three days and are warning anyone in these communities to immediately and safely dispose of any illicit drug.

The RCMP are asking anyone with information to call Oxford House RCMP at 204-538-2211, Shamattawa RCMP at 204-565-2350, Crime Stoppers anonymously at 1-800-222-8477, or secure tip online at www.manitobacrimestoppers.com.